Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mean value extension theorems and microlocal analysis


Author: Eric Todd Quinto
Journal: Proc. Amer. Math. Soc. 131 (2003), 3267-3274
MSC (2000): Primary 58J05, 44A12; Secondary 35J05, 58J40
DOI: https://doi.org/10.1090/S0002-9939-03-06926-0
Published electronically: February 12, 2003
MathSciNet review: 1992868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use microlocal analysis to prove new mean value theorems for harmonic functions on harmonic manifolds and for solutions to more general differential equations. The equations we consider all satisfy spherical mean value equalities, at least locally. Microlocal analysis and the mean value property in a small set allows us to show that the solution to the differential equation in a small set is also a solution in a much larger set.


References [Enhancements On Off] (What's this?)

  • 1. M. Agranovsky and E.T. Quinto, Injectivity sets for the Radon transform over circles and complete systems of radial functions, J. Funct. Anal. 139 (2), (1996), 383-414. MR 98g:58171
  • 2. -, Injectivity of the spherical mean operator and related problems, in: Complex Analysis, Harmonic Analysis and Applications (R. Deville et al, eds.), Addison Wesley, London, 1996. MR 97m:44004
  • 3. L.A. Aizenberg, C.A. Berenstein, and L. Wertheim, Mean-value characterization of pluriharmonic and separately harmonic functions, Pacific J. Math., 175(1996), 295-306. MR 98i:32016
  • 4. D.H. Armitage and Ü. Kuran, The convergence of the Pizzetti Series in Potential Theory, J. Math. Anal. Appl., 171(1992), 516-531. MR 93k:31002
  • 5. C.A. Berenstein, D-C. Chang, D. Pasucas, and L. Zalcman, Variations on the theorem of Morera, Contemporary Math., 137(1992),63-78. MR 93j:32007
  • 6. C.A. Berenstein and D. Pascuas, Morera and Mean-value type theorems in the hyperbolic disk, Israel J. Math., 86(1994), 61-106. MR 95j:30036
  • 7. C.A. Berenstein and L. Zalcman, Pompeiu's problem on spaces of constant curvature, J. Anal. Math., 30(1976), 113-130. MR 55:11172
  • 8. -, Pompeiu's problem on symmetric spaces, Comment. Math. Helv., 55(1980), 593-621. MR 83d:43012
  • 9. J. Berndt, F. Tricerri, and L. Vanhecke, Generalized Heisenberg Groups and Damek-Ricci Harmonic Spaces, Lecture Notes in Mathematics, Vol. 1598, Springer, Heidelberg, 1995. MR 97a:53068
  • 10. M. Chamberland, Mean value integral equations and the Helmholtz equation, Results Math. 30(1996), 39-44. MR 97f:39031
  • 11. R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. 2, Interscience, New York, 1962. MR 25:4216
  • 12. J. Delsarte and J.L. Lyons, Moyennes généralisées, Comment. Math. Helv., 33(1959), 59-69. MR 21:1461
  • 13. E.L. Grinberg and E.T. Quinto, Morera theorems for complex manifolds, J. Funct. Anal. 178(2000), 1-22. MR 2001k:53143
  • 14. S. Helgason, Geometric Analysis on Symmetric Spaces, Amer. Math. Soc, Providence, RI, USA, 1994. MR 96h:43009
  • 15. L. Hörmander, The Analysis of Linear Partial Differential Operators I, Springer Verlag, New York, 1983. MR 85g:35002a
  • 16. F. John, Plane Waves and Spherical Means, Interscience, New York, 1955. MR 17:746d
  • 17. P. Pizzetti, Sulla media dei valori che una funzione del punti dello spazio assume alla superficie di una sfera, Rend. Lincei ser. 5, 18(1909), 182-185.
  • 18. -, Sul significato geometrico del secundo parametra differenziale di una funcione sopra una superficie qualunque, Rend. Lincei ser. 5, 18(1909), 309-316.
  • 19. H. Poritsky, Generalizations of the Gauss law of the spherical mean, Trans. Amer. Math. Soc., 43(1938), 199-225.
  • 20. R. Strichartz, Mean value properties of the Laplacian via spectral theory, Trans. Amer. Math. Soc. 284(1984), 219-228. MR 85h:31008
  • 21. V.V. Volchkov, New mean-value theorems for solutions of the Helmholtz Equation, translation in Russian Acad. Sci. Sb. Math. 79(1994), 281-286. MR 94h:35043
  • 22. V.V. Volchkov, Spherical means on symmetric spaces Dokl. NAN Ukraine (2002), 15-19.
  • 23. T.J. Willmore, Mean value theorems in harmonic Riemannian spaces, J. London Math. Soc., 25(1950), 54-57. MR 11:436f
  • 24. -, An extension of Pizzetti's formula to Riemannian manifolds, Astérisque, 80(1980), 53-56. MR 82h:53060
  • 25. -, Riemannian Geometry, Oxford University Press., 1993. MR 95e:53002
  • 26. L. Zalcman, Mean Values and Differential Equations, Israel J. Math., 16(1973), 339-352. MR 49:613
  • 27. -, Offbeat Integral Geometry, Amer. Math. Monthly, 87(1980), 161-175. MR 81b:53046
  • 28. -, A bibliographic survey of the Pompeiu problem, in Approximation of Solutions of Partial Differential Equations, eds. B. Fuglede, M. Goldstein, W. Haussmann W.K. Hayman, and L. Rogge, C: Mathematics and Physical Sciences, NATO ASI Series, vol. 365, Kluwer Academic, Boston, 1992, pp. 185-194. MR 93e:26001
  • 29. -, Supplementary bibliography to ``A bibliographic survey of the Pompeiu problem'', Contemporary Math., 278(2001), 69-76.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J05, 44A12, 35J05, 58J40

Retrieve articles in all journals with MSC (2000): 58J05, 44A12, 35J05, 58J40


Additional Information

Eric Todd Quinto
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Email: Todd.Quinto@tufts.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06926-0
Received by editor(s): May 1, 2002
Published electronically: February 12, 2003
Additional Notes: The author was partially supported by NSF grant 9877155 and later by grant 0200788
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society